CSN Login
Members Online: 19

Pain medications can be a pain. An update

nick770's picture
nick770
Posts: 195
Joined: May 2012

I apologize for the delay in my updates but it’s been rough
It all started with last week’s infection had doubled my throat pain. so I increased my pain medication, when the pain subsided i simply quit taking my oxy, which threw me into almost a weeks worth of withdrawal symptoms i didn’t realize that stopping my medication was causing me to have shakes, cold chills, vomiting among other things it finally dawned on me on weds what i was experiencing. so since then i have been weaning myself off of the oxy ( I was on up to 120mg daily). It was odd to be in a room without ac wearing thermos long sleeve shirt wool scarf and a heating pad. I’m glad that is mostly behind me.
Some good news, I have been cleared to eat! yay My tongue ulcers are shrinking and i was able to take 5 small spoonfuls of apple sauce today, it’s very odd to learn how to eat again. It’s a slow process but i look forward to eating full meals again.
I have been depressed because my recovery has been slow and no fun, so my NP prescribed me some anti-depressant medication, which I started to take but since I started I’ve been hit with extreme fatigue like I never experienced so I decided to quit taking it (I hope the fatigue goes away.
I’m getting my voice back slowly but with the thrush i don’t want to talk or eat

ditto1
Posts: 630
Joined: Mar 2012

having a tough time and Im sorry to hear that. Im not sure about the Pain Med issues but I usually hear to wein ourselves off meds so maybe you are on to something. We all have to have an apple sauce in our life before we see steak but Im sure we will all get there, even if we have to get steak flavored apple sauce, (did I really type that) I think we all know its a journey,, tougher for some than others. I pray your on the way to full recovery and less pain.

CivilMatt's picture
CivilMatt
Posts: 2859
Joined: May 2012

Hi Nick,

Long time no hear from you. I thought you were doing fine, well you have just hit a few rough spots and you are working your way over them. You will work through recovery, slow or not, you will be getting better. Remember fatigue runs hand and hand with radiation treatments, I find myself sleepy all the time and I sleep very well at night. It sounds like you have a handle on the issues, just be patient and work through them

Good luck and God bless,

Matt

phrannie51's picture
phrannie51
Posts: 3622
Joined: Mar 2012

you're having such a tough time...these mouth sores are really the damn pits, aren't they? I suppose it would have taken me a while to figure out that I was withdrawing from Oxy...It concerned me only because I had so many friends in my past have to go thru opiate withdrawl, everything you describe is precisely what they went thru...that ain't an easy row to hoe, either...I'm sorry you had to double up on the pain.

Anti depressants can make us tired, but it is short lived, about a week...then the body adjusts...maybe rethink that decision??

Gawd, I just feel bad that you've had it so damn tough....

p

katenorwood
Posts: 1808
Joined: May 2012

Nick,
Hello ! Great to see you posting again ! Pain meds are a real pain, but thankfully we have them when needed. I think that you are on to withdrawl symptoms...I think my body after 7 months is saying hey....what are you doing to me. Doc agrees with me. No fun ! But, I am sure your healing is slow but moving forward ! I've been off of everything for pain for two months. Great to hear from you Nick ! Katie

Tim6003's picture
Tim6003
Posts: 1490
Joined: Nov 2011

good to hear from you ...glad to see you up enough to post some thoughts / experiences...

Sorry you feel you are slow on the healing bus ...but truth be told I bet everybody hear with few exceptions felt the same way "what's takig so long to get better" ...if you think about what we are going through ...who would not be impatient.

I don't know about oxy ...but at my worst I was taking 6-7 Narco a day, plus advil every 4-6 hours and wearing 2 Fentynal patches ....boy did I hurt ...and I swear I slept for 6 weeks after my last rad ...my wife was even worried something was not right ...

...now flash forward 8 months after my last rad and I just got back from the Payette National Forest cutting / splitting wood with my family ...and even though I am very sore and tired (even got the shivers on the way home, might have overdone it a bit) ...I am delighted now with what I thought would never come...

...you will get there Nick ..and when you get that NED again and againand... ...you will be a happy man :)

Best,

Tim

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

I don't think we've ever chatted but I read your post and I'm so sorry you are going thru all that you are. I think the weaning thing might be a good idea, good choice. As for the other meds(antidepressants) making you sleepy, usually that goes away after about a week and a half. If you need them I'd say go back on them. Besides you might be tired from rads too. I was more tired(I think) after rads ended than I was during treatment. Or at least it seems like it. I slept all the time! So what I'm saying is I think you'll be tired anyway so if you are struggling with emotions I'd consider going back on the meds for it.
Good luck to you and I pray for this to all go away soon so you can get on with your life.
Take care, Billie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network